Results 1 to 7 of 7
  1. #1
    mati is offline Junior Member
    Join Date
    Oct 2010
    Posts
    3

    Default son and methadone

    My son of 28 was on heroin for a year then went on the methadone program for about 5 years He wishes he had not gone on it but sounds pretty afraid to withdraw. We are discussing it at he moment. Is there any appraoch or information that will help him?

  2. #2
    shar586's Avatar
    shar586 is offline Senior Member
    Join Date
    Sep 2010
    Location
    UK
    Posts
    453

    Default Re: son and methadone

    Hi mati, how much methadone is he currently on? Was he taking the same amount for the whole 5 years? As much details as possible would help, as there are many people on this site that can offer you well informed advice based on this info.
    He is very lucky to have such a pro-active mum, who wants to help, education is key. All the best.

    Shar ;)

  3. #3
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default Re: son and methadone

    Welcome to ODR Mati.

    As Shar said, a little 411 would help us to help you. 'You' being a somewhat subjective term. Your son has to want it..and do it. You can support him in his choice for recovery....and I hope you do. But educate yourself...maybe even get a support plan for you, and any other family members.

    Amy chance you son could start posting?
    You can't solve problems by using the same kind of thinking that caused them in the first place.

  4. #4
    mati is offline Junior Member
    Join Date
    Oct 2010
    Posts
    3

    Default Re: son and methadone

    Thanks a lot for the imput. My son says

    `I was stable on 60ml during 4 years and am down to 22ml, thinking to switching to buprenorphine`


    He says he has a particular problem with pain when he reduces and cannot bear it, a problem he has had since childhood and thinks that he is unable to produce sufficient endorphins.





  5. #5
    krish's Avatar
    krish is offline Senior Member
    Join Date
    Sep 2009
    Location
    Dublin, OH, .
    Posts
    1,696

    Default Re: son and methadone

    Morning Mati,

    Welcome to the board. I am no expert in this area.., as my daughter is a heroin addict. But thru her rehabs and this board, I have learned a lot. Methadone and buprenorphine is be used short term only. Every addict has to feel that pain to come off all drugs. Methadone is a drug too, so he will need to withdraw from it. I suggest you go read the stories on Methadone and Subx threads... many people have struggled with the same thing as your son.
    Hugs
    K

  6. #6
    freakedout's Avatar
    freakedout is offline Moderator
    Join Date
    May 2004
    Location
    Big Love
    Posts
    4,022

    Default Re: son and methadone

    Hi mati,

    The "insufficient endorphin" thing is a bunch of hogwash. Methadone Klinik's use this argument to "sell" their dope and keep people on their programs. The largest for profit chain of Methadone Kliniks in the USA actually pays their counselors bonuses for client retention... Their employees are paid to keep people on Methadone not to help them get off.

    Enough of that rant.....Switching from Methadone to Suboxone is a horrible idea. I know. I have been through it personally. Sub is really only useful for a 2-3 week (MAX) detox from short acting opiates. 2-3 weeks is not enough time to get over the Methadone withdrawals and pretty much everyone who tries this just ends up being addicted to Sub which, IMO, is a worse addiction than Methadone. Switching from Methadone to Sub is just that. A switch from one long acting opiate to another. Sub is much harder to taper from due to dose sizes available than Methadone is.

    If your son is doing well with the taper and really wants to be drug free, I would encourage him to continue that Methadone taper all the way down to 1 mg. This may take a few months. After being stable on 1mg, hopefully his Klinik will be cooperative enough to let him start alternating days on doses. Dose one day, skip the next, etc. Then go to 3 day dosing for a week or two and stop. (In hindsight, this is what I wish I would have done.)

    Best wishes,

    -freak
    "The greatest derangement of the mind is to believe something because one wishes it to be so."
    ~Louis Pasteur

  7. #7
    mati is offline Junior Member
    Join Date
    Oct 2010
    Posts
    3

    Default Re: son and methadone

    Hi freak

    I am sure that they do use that argument to sell more but I think that maybe some people do have a problem with endorphins - I think maybe I have had that problem all of my life but due to mercury damage not drugs. They are probably exaggerating the amount of people with the problem though. The answer is not to stay on opiates as there are natural means of improving the situation and one I know of most definately is acupuncture which releases them. Exercise is another.

    Thanks for the advice. I do know a lot about detoxing myself, as I am trying to treat Lyme Disease which involves a lot of detoxing as you kill the bacteria and they release some pretty nasty stuff into the bloodstream. Having Lyme means that the liver and kidneys are shot so you have trouble detoxing the poisons. I guess it is the same with detoxing opiates and your body also is weakened due to bad diet and extra toxins for the body to deal with.

    If I was to detox from opiates, I would leave 6 months or so to improve the detoxification system and the ideal way to do it is to go on a raw vegan diet with green juices but any move in that direction will help so long as you avoid it being high fat by eating too many nuts and avocados . And then to strengthen the organs with herbs specifically for that. I am sure that the final withdrawal will not be anywhere near so bad if one does that.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.